Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 4, NWS Flagstaff, AZ

April 14, 20085 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 14, 2008, 1:44 PM MST for 5 counties in Arizona. It took effect at Apr 15, 2008, 9:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 1:44 PM MST (20:44 UTC)
In effect from
Apr 15, 2008, 9:00 AM MST
Expired
Apr 15, 2008, 9:00 PM MST
In force
12 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2739 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KFGZ 142044
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
144 PM MST MON APR 14 2008

AZZ105>118-137>140-150445-
/O.UPG.KFGZ.FW.A.0003.080415T1600Z-080416T0400Z/
/O.NEW.KFGZ.FW.W.0004.080415T1600Z-080416T0400Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
144 PM MST MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY. 

A VIGOROUS COLD FRONT WILL APPROACH THE REGION ON TUESDAY. BY
TUESDAY MORNING...STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH
HIGHER GUSTS WILL DEVELOP ACROSS NORTHERN ARIZONA. RELATIVE
HUMIDITY VALUES ARE ALSO ANTICIPATED TO FALL BELOW 15 PERCENT
DURING THE DAYLIGHT HOURS...AND REMAIN LOW THROUGH THE EARLY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104-150445-
/O.UPG.KFGZ.FW.A.0003.080415T1600Z-080416T0400Z/
/O.NEW.KFGZ.FW.W.0004.080415T1600Z-080416T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
144 PM MST MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY. 

A VIGOROUS COLD FRONT WILL APPROACH THE REGION ON TUESDAY. BY
TUESDAY MORNING...STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH
HIGHER GUSTS WILL DEVELOP ACROSS NORTHERN ARIZONA. RELATIVE
HUMIDITY VALUES ARE ALSO ANTICIPATED TO FALL BELOW 15 PERCENT
DURING THE DAYLIGHT HOURS...AND REMAIN LOW THROUGH THE EARLY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
5 follow-up statements
000 
WWUS85 KFGZ 142050 CCA
RFWFGZ

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
148 PM MST MON APR 14 2008

AZZ105>118-137>140-150515-
/O.UPG.KFGZ.FW.A.0003.080415T1600Z-080416T0400Z/
/O.COR.KFGZ.FW.W.0004.080415T1600Z-080416T0400Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
148 PM MST MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY. 

A VIGOROUS COLD FRONT WILL APPROACH THE REGION ON TUESDAY. BY
TUESDAY MORNING...STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH
HIGHER GUSTS WILL DEVELOP ACROSS NORTHERN ARIZONA. RELATIVE
HUMIDITY VALUES ARE ALSO ANTICIPATED TO FALL BELOW 15 PERCENT
DURING THE DAYLIGHT HOURS...AND REMAIN LOW THROUGH THE EARLY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104-150515-
/O.UPG.KFGZ.FW.A.0003.080415T1600Z-080416T0400Z/
/O.COR.KFGZ.FW.W.0004.080415T1600Z-080416T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
148 PM MST MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY BELOW
7500 FEET DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY. 

A VIGOROUS COLD FRONT WILL APPROACH THE REGION ON TUESDAY. BY
TUESDAY MORNING...STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH
HIGHER GUSTS WILL DEVELOP ACROSS NORTHERN ARIZONA. RELATIVE
HUMIDITY VALUES ARE ALSO ANTICIPATED TO FALL BELOW 15 PERCENT
DURING THE DAYLIGHT HOURS...AND REMAIN LOW THROUGH THE EARLY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 150243
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
743 PM MST MON APR 14 2008

AZZ105>118-137>140-151300-
/O.CON.KFGZ.FW.W.0004.080415T1600Z-080416T0400Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
743 PM MST MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
TUESDAY. 

A VIGOROUS COLD FRONT WILL APPROACH THE REGION ON TUESDAY. BY
TUESDAY MORNING...STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH
HIGHER GUSTS WILL DEVELOP ACROSS NORTHERN ARIZONA. RELATIVE
HUMIDITY VALUES ARE ALSO ANTICIPATED TO FALL BELOW 15 PERCENT
DURING THE DAYLIGHT HOURS...AND REMAIN LOW THROUGH THE EARLY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104-151300-
/O.CON.KFGZ.FW.W.0004.080415T1600Z-080416T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
743 PM MST MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
TUESDAY. 

A VIGOROUS COLD FRONT WILL APPROACH THE REGION ON TUESDAY. BY
TUESDAY MORNING...STRONG SOUTHWEST WINDS OF 20 TO 35 MPH WITH
HIGHER GUSTS WILL DEVELOP ACROSS NORTHERN ARIZONA. RELATIVE
HUMIDITY VALUES ARE ALSO ANTICIPATED TO FALL BELOW 15 PERCENT
DURING THE DAYLIGHT HOURS...AND REMAIN LOW THROUGH THE EARLY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 151248
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
548 AM MST TUE APR 15 2008

AZZ105>118-137>140-152100-
/O.CON.KFGZ.FW.W.0004.080415T1600Z-080416T0400Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
548 AM MST TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MST THIS EVENING. 

A LOW PRESSURE SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 20
TO 35 MPH WITH GUSTS UP TO 50 MPH BY MID MORNING OR EARLY
AFTERNON. RELATIVE HUMIDITY VALUES ARE ALSO ANTICIPATED TO FALL
BELOW 15 PERCENT BY MID MORNING AND CONTINUE TO DECREASE TO 6 TO
12 PERCENT DURING THE AFTERNOON. STRONG WINDS AND LOW RELATIVE
HUMIDITIES WILL CONTINUE UNTIL EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104-152100-
/O.CON.KFGZ.FW.W.0004.080415T1600Z-080416T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
548 AM MST TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MST THIS EVENING FOR ELEVATIONS BELOW 7500 FEET DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
9 PM MST THIS EVENING FOR ELEVATIONS BELOW 7500 FEET IN THE
KAIBAB PLATEAU.

A LOW PRESSURE SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS OF 20
TO 35 MPH WITH GUSTS UP TO 50 MPH BY MID MORNING OR EARLY
AFTERNON. RELATIVE HUMIDITY VALUES ARE ALSO ANTICIPATED TO FALL
BELOW 15 PERCENT BY MID MORNING AND CONTINUE TO DECREASE TO 6 TO
12 PERCENT DURING THE AFTERNOON. STRONG WINDS AND LOW RELATIVE
HUMIDITIES WILL CONTINUE UNTIL EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 152046
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
146 PM MST TUE APR 15 2008

AZZ111>114-116-117-140-160700-
/O.NEW.KFGZ.FW.A.0004.080416T1600Z-080417T0400Z/
/O.CON.KFGZ.FW.W.0004.000000T0000Z-080416T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
146 PM MST TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITIES... 

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL
9 PM MST THIS EVENING. 

A LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THIS
EVENING...AS RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT. AFTER 9
PM MST...WIND SPEEDS ARE EXPECTED TO DECREASE TO BELOW WARNING
THRESHOLDS AND RELATIVE HUMIDITIES WILL GRADUALLY CLIMB THROUGH
THE NIGHT.

STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RETURN DURING
THE DAY ON WEDNESDAY. AS SUCH...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR THE EXPECTATION OF THESE CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING AND WEDNESDAYS
FIRE WEATHER WATCH.

$$

AZZ105>110-115-118-137>139-160400-
/O.CON.KFGZ.FW.W.0004.000000T0000Z-080416T0400Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
BLACK MESA AREA-
146 PM MST TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

A LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THIS
EVENING...AS RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT. AFTER 9
PM MST...WIND SPEEDS ARE EXPECTED TO DECREASE TO BELOW WARNING
THRESHOLDS AND RELATIVE HUMIDITIES WILL GRADUALLY CLIMB THROUGH
THE NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$

AZZ104-160400-
/O.CON.KFGZ.FW.W.0004.000000T0000Z-080416T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
146 PM MST TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING BELOW 7500 FEET DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

A LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHWEST
WINDS OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH THROUGH THIS
EVENING...AS RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT. AFTER 9
PM MST...WIND SPEEDS ARE EXPECTED TO DECREASE TO BELOW WARNING
THRESHOLDS AND RELATIVE HUMIDITIES WILL GRADUALLY CLIMB THROUGH
THE NIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL DURING THE WARNING PERIOD. A
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KFGZ 160405
RFWFGZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
905 PM MST TUE APR 15 2008

AZZ111>114-116-117-140-161215-
/O.EXP.KFGZ.FW.W.0004.000000T0000Z-080416T0400Z/
/O.CON.KFGZ.FW.A.0004.080416T1600Z-080417T0400Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)-
WHITE MOUNTAINS (FIRE WEATHER ZONE 117)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
905 PM MST TUE APR 15 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM
MST THIS EVENING.

STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RETURN DURING
THE DAY ON WEDNESDAY. AS SUCH...A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR THE EXPECTATION OF THESE CRITICAL FIRE WEATHER
CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LOOK FOR LATER FORECASTS AND POSSIBLE
UPGRADES TO RED FLAG WARNINGS.

PLEASE NOTIFY FIELD CREWS OF THIS FIRE WEATHER WATCH.

$$

AZZ104>110-115-118-137>139-160515-
/O.EXP.KFGZ.FW.W.0004.000000T0000Z-080416T0400Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 139)-
BLACK MESA AREA-
905 PM MST TUE APR 15 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS DIMINISHED DURING THE EVENING HOURS AND HAD GENERALLY
LOWERED TO BELOW 20 MPH WITH HIGHER WIND SPEEDS VERY LOCALIZED. AS
A RESULT...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 14, 9:25 AM MST, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 14, 9:25 AM MST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 AM MST MON APR 14 2008

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO PRODUCE WARM WEATHER
ACROSS ARIZONA FOR ONE MORE DAY WITH BREEZY AFTERNOON WINDS. A LOW
PRESSURE SYSTEM WILL APPROACH THE AREA ON TUESDAY PRODUCING STRONG
WINDS. ON WEDNESDAY...LOWER TEMPERATURES AND CONTINUED WINDY
CONDITIONS CAN BE EXPECTED. THERE WILL BE A SLIGHT CHANCE OF SHOWERS
ALONG AND NORTH OF I-40 ON WEDNESDAY.

&&

.DISCUSSION...THE HIGH PRESSURE RIDGE OVER ARIZONA TODAY WILL MOVE
EASTWARD AS A LOW PRESSURE TROUGH MOVES ON THE WEST COAST.
SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF THE APPROACHING TROUGH.
HIGH TEMPERATURES WILL REMAIN 10 TO 15 DEGREES ABOVE NORMAL TODAY.
ON TUESDAY...A COLD FRONT ASSOCIATED WITH THE WEST COAST TROUGH WILL
WILL DRAMATICALLY INCREASE THE SOUTHWEST WINDS WITH SUSTAINED WIND
SPEEDS OF 20 TO 35 MPH AND GUSTS RANGING FROM 40 TO 50 MPH ACROSS
MUCH OF THE NORTHLAND. WILL BE ISSUING A WIND ADVISORY FOR MOST IF
NOT ALL OF ZONES FOR TUESDAY WITH AFTERNOON PACKAGE.

THE COLD FRONT...WHICH IS EXPECTED TO MOVE INTO ARIZONA STARTING ON
TUESDAY NIGHT...WILL BE FAIRLY DRY AND THE CHANCES FOR MEASURABLE
PRECIPITATION THROUGH WEDNESDAY WILL REMAIN AT OR BELOW 10 PERCENT.

ON WEDNESDAY...TEMPERATURES WILL DECREASE BY 5 TO 15 DEGREES AS THE
COLDER AIRMASS MOVES INTO THE STATE. MOST AREAS WILL SEE BREEZY WEST
TO NORTHWESTERLY WINDS WITH HIGHER WINDS POSSIBLE ALONG THE NEW
MEXICO BORDER.

FOR THURSDAY INTO NEXT WEEKEND...MODELS CONTINUE TO SHOW A LONGWAVE
TROUGH OVER THE WESTERN UNITED STATES. THE MAIN IMPACT OF THIS
PATTERN WOULD BE INCREASING WINDS THROUGH THE PERIOD ALONG WITH NEAR
NORMAL TEMPERATURES.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE
DURATION OF THE 24 HR FORECAST PERIOD. SOUTHWEST WINDS WILL INCREASE
TO 12 TO 20 KTS FOR MANY LOCATIONS BY 18Z-20Z. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A FIRE WEATHER WATCH IS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING FOR ALL OF NORTHERN AZ EXCEPT THE
HIGHER ELEVATIONS OF THE KAIBAB PLATEAU...SEE PHXRFWFGZ FOR DETAILS.
SEE FWFFGZ FOR FURTHER DISCUSSION OF DAYS 1 AND 2.

WEDNESDAY THROUGH FRIDAY...A STRONG COLD FRONT WILL AFFECT THE
REGION ON WEDNESDAY BRINGING A DECREASE IN TEMPERATURES...CONTINUED
GUSTY WINDS...AND A SLIGHTLY MORE MOIST AIRMASS. CRITICAL FIRE
WEATHER CONDITIONS MAY STILL PERSIST EAST OF FLAGSTAFF AND BELOW
6000 FEET WEDNESDAY. BY THURSDAY AND FRIDAY...EXPECT HIGH PRESSURE
TO RETURN WITH LIGHTER WINDS AND WARMING AFTERNOON TEMPERATURES.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR ALL FIRE WX
ZONES FROM TUESDAY MORNING UNTIL TUESDAY EVENING.

&&

PUBLIC.......MAS
AVN/FIREWX...KD

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 14, 5:14 AM MST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
514 AM MST MON APR 14 2008

AZZ004>018-037>040-150700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
514 AM MST MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL APPROACH THE AREA
ON TUESDAY AND MOVE ACROSS ARIZONA ON WEDNESDAY. THIS SYSTEM WILL
BRING STRONG AND GUSTY WINDS TO THE AREA. SOUTHWEST WINDS WILL BE
SUSTAINED AT 20 TO 35 MPH WITH GUSTS RANGING FROM 40 TO 50 MPH
WITH LOCALLY HIGHER GUSTS ARE POSSIBLE.

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL FIRE WEATHER ZONES FROM TUESDAY
MORNING THROUGH TUESDAY AFTERNOON DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 2:18 PM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai30 hr

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.